Keri Coles/Black Press file photo

Keri Coles/Black Press file photo

Overdose Crisis

Fraser Health issues overdose alert for Abbotsford

Three-week increase in overdoses attributed to pink/peach- or green-coloured opioid substances

There has been a “significant increase” in overdoses in Abbotsford, according to a Fraser Health overdose alert.

The overdoses appear to be related to opioid substances with a pink/peach or green colour to it, the alert notes, also indicating an “almost immediate loss of consciousness” and a “high risk of overdose (OD) even from smoking.”

The overdose alert, issued by Fraser Health’s harm reduction team, was posted Thursday afternoon, and is asked to be taken down by Feb. 17.

For safety, health officials ask people to avoid using alone where possible, and if you do use alone, ask someone to check on you. As well, officials recommend users stagger use with friends so someone is able to respond if required and to test your drugs by using small amounts first and taking it slowly.

If you see someone overdose, you are asked to call 911 immediately, open the individual’s airway and give breaths and to administer naloxone if you have it.

Find more of our coverage on the overdose crisis here.

Report an error or send us your tips, photos and video.

Dustin Godfrey | Reporter

@dustinrgodfrey

Send Dustin an email.
Like the Abbotsford News on Facebook.
Follow us on Twitter.

addictionsoverdoseoverdose crisis